MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT
Model Number 02.12.0006R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 september 2024: 02.12.0006r femoral component sphere cemented size 6 r lot 140304: (b)(4) items manufactured and released on 17-feb-2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional components involved: batch review performed on 19 september 2024: ref.02.07.F11030 primary extension stem ø11mm / l 30 mm (k133630) lot.133916: (b)(4) items manufactured and released on 03-feb-2014.Expiration date: 2018-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 20 september 2024: ref.02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot.140176: (b)(4) items manufactured and released on 17-mar-2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 20 september 2024: ref.02.12.0510fr tibial insert fixed sphere flex size 5/10 mm r (k121416) lot.140360: (b)(4) items manufactured and released on 13-feb-2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
First stage knee revision for infection at about 10 years and 3 months post primary.All implants were removed and washout was performed.A competitor spacer was implanted as the joint was infected.After a check of the agent with the hospital, no further information will be available regarding the 2nd stage revision or the patient.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20448872
Report Number3005180920-2024-00813
Device Sequence Number15586521
Product Code JWH
UDI-Device Identifier07630030825880
UDI-Public07630030825880
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number02.12.0006R
Device Lot Number140304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale